MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46700
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported there was a problem of leakage that occurred during the use of the cerebrospinal fluid drainage kit.It was stated the product was damaged and replaced with a new one.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the device leakage occurred in the ward.There were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned product was patent.There was tape, cotton, and string tied along the tubing and on the patient line stop cock.The catheter attached to the patient line had cotton, tape, and string wrapped around the catheter itself as well as the connection between the catheter and the patient line.The product did not meet the requirements for leak test due to cracks in the stopcock of the patient line.Two of the stopcocks that connects the patient line with the tubing connected to the chamber.The one not attached to the system had cracks on two of the outlets.It is unknown how this damage occurred.The instructions for use cautions, ¿all connections should be finger tightened.Over tightening can cause cracks and leaks to occur.Leakage could result in complications such as patient infection, underdrainage or overdrainage, as well as user infection.¿ proteinaceous debris was observed on the interior of the edms in the patient line.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8518981
Report Number2021898-2019-00151
Device Sequence Number1465815
Product Code GWM
UDI-Device Identifier00643169707665
UDI-Public00643169707665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number46700
Device Catalogue Number46700
Device Lot Number212449809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/17/2019
05/15/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/08/2019
05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR